What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 15, 12:26 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 15, 12:26 AM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
126 AM EDT Mon Apr 15 2019
.SYNOPSIS...
A strong cold front will cross the region tonight. High pressure
will slide across to our south on Tuesday. A warm front starts to
lift into our area Tuesday night and then stalls before lifting
northward late Thursday into Friday. A cold front will cross the
region late Friday into Saturday followed by a return to high
pressure for the end of the weekend.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A Tornado Watch has now been issued for the entire forecast area
through 7 am.
The line of strong thunderstorms continues to progress eastward
across Pennsylvania tonight through the early morning hours. All
of the Hi-Res model guidance continues to indicate the line
holding together as it makes its way across our area through the
overnight and early morning hours. Latest CAPE values show
500-1000 J/kg across the area. There remains quite a bit of
shear across the area with 65+ knots of bulk shear. This strong
shear, combined with the instability will likely lead to
damaging winds along the squall line, with the potential for an
isolated spin up and rotating cells embedded within the main
line. Therefore there remains a threat for an isolated tornado,
hence the tornado watch.
The other threat continues to be heavy rain leading to
flooding, especially in areas that had heavy rain on Friday.
More information on this is in the hydrology section below.
The only real good news is that the line will be progressive
and should be rapidly exiting by sunrise Monday.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
As mentioned above, storms will be rapidly exiting in the early
morning with the passage of the strong cold front. However
effects may linger, especially any flooding that occurs.
Otherwise the main story for the remainder of the day will be
strong, gusty west winds in the wake of the cold front. In fact
winds will likely gust 40 to 50 mph by the afternoon and this
could result in additional damage to trees as well as hamper any
clean up efforts. Highs in the upper 50s to low 60s should
actually occur in the morning with temperatures falling through
the 50s by afternoon in the strong cold advection.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
An unsettled period of weather is set for midweek as we have a warm
front draped across the region. The warm front lifts into the area
on Tuesday but starts to stall, leaving it draped across the region.
The front is likely to wobble a bit north and south before it
finally starts to move northward on Thursday. A strong cold front
will then approach from the west and cross the region as we
head into the weekend.
Tuesday looks to be the driest day of the period as the front starts
to develop to our west. As the front starts to push east and into
our area, we may see some showers develop later in the day, mainly
over the northwestern areas, before starting to spread across much
of eastern Pennsylvania and northern and central New Jersey. Even as
we head through Wednesday, best chances for rain will exist north
and west of the I-95 corridor as the front remains nearly stationary
and multiple shortwaves track along the boundary. The airmass
appears to remain fairly stable so no thunderstorms are expected at
this time. Areas across Delmarva and southern New Jersey are
expected to remain mostly dry through Tuesday and Wednesday as high
pressure to our south should be strong enough to continue to
influence their weather.
The front finally lifts to the north later Thursday into Friday as
low pressure over the midwest starts to move to the east. This low
will track up through the Great Lakes region and then into eastern
Canada by late Friday. The associated cold front will start to move
into our area on Friday. Showers and thunderstorms will be possible
ahead of the fronts arrival on Friday night, and then will continue
with the frontal passage into Saturday. The front looks to be strong
as it arrives just after peak heating and conditions are expected to
be fairly unstable. A very tight gradient will exist on Friday so
expect rather gusty southerly winds to occur through the day.
The cold front exits offshore on Saturday morning but a secondary
cold front follows behind along with the deep upper low/trough. This
may result in more showers and thunderstorms through Saturday. We
may not clear out that quickly on Sunday as the upper low/trough
moves through the area and then moves offshore Sunday night into
Monday.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Overnight...Conditions are expected to lower to IFR once the
main line of thunderstorms arrives between 06 and 10Z. This line
could also result in winds briefly gusting 40-50+ knots as the
line moves through. Directly behind the line, expect conditions
to improve quickly and winds will begin to shift from S to SW
Monday...SHRA/TSRA taper off in the morning, then scattered
SHRA with isolated TSRA in the afternoon. Conditions otherwise
improve to VFR late Monday morning. SW winds 10-15 kt, become NW
15-25 kt with 30-40 kt gusts by midday through the afternoon.
Monday night...VFR conditions and gusty winds continue with
west to northwest winds gusting to 20-30 knots early,
diminishing overnight.
Outlook...
Tuesday...VFR conditions expected. Gusty west to northwest winds
around 10 knots with gusts around 20 knots possible.
Tuesday night...VFR conditions expected. Light winds around 5 knots
or less. Chance of showers, mainly at KABE and KRDG.
Wednesday...Mainly VFR conditions expected. However, showers develop
across eastern PA and into central and northern NJ, which may cause
conditions to become MVFR or lower at times. Light easterly winds.
Wednesday night...Mainly MVFR conditions expected as showers move
across the area. IFR or lower possible, especially at KABE and KRDG.
Southeast winds around 5 knots.
Thursday...Improving conditions from MVFR/IFR to VFR during the day.
Chance of showers, mainly at KRDG and KABE during the day, with
increasing chances at the other terminals later in the day/night.
Southeast winds around 5 to 10 knots.
Friday...Showers and thunderstorms expected, with MVFR or lower
conditions. South winds 10 to 20 knots with gusts up to 30 knots
possible. Higher gusts possible in thunderstorms.
&&
.MARINE...
Tonight...VSBY restrictions in rain and fog. Thunderstorms may
result in heavy rain and strong winds overnight. SCA conditions
develop this evening and continue through tonight.
Monday...Showers and thunderstorms end in the morning. There
may be a lull in SCA conditions in the morning, but gales
develop by the afternoon. A Gale Warning is now in effect for
all of Monday, but gales will probably not develop until Monday
afternoon.
Monday night...Gale Warning remains in effect into Monday
evening and overnight, before relaxing some late.
Outlook...
Tuesday...Small Craft Advisory conditions expected. Winds will start
to diminish on Tuesday morning, falling below advisory levels and
then remain below SCA through the rest of the day.
Tuesday night through Thursday...Sub-Small Craft Advisory conditions
expected. Winds and sea will increase later Thursday.
Thursday night through Friday...Small Craft Advisory conditions as
seas rise above 5 feet and winds gust around 25 to 30 knots. Gale
conditions are possible on Friday.
&&
.HYDROLOGY...
High resolution models continue to show two rounds. The initial
round this evening may just nudge into the same area that
received 1 to 2 inches of rain on Friday night. The fact that
this area is already saturated and may have two different rounds
of heavy rain overnight has increased our concern of the threat
flash flooding. Therefore, a flash flood watch has been issued
for far NW NJ, southern Poconos, Lehigh Valley, and Berks
County.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 6 AM EDT early this morning for PAZ054-
055-060>062.
NJ...Flash Flood Watch until 6 AM EDT early this morning for NJZ001-
007.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until 6 AM EDT early this morning for
ANZ431-450>455.
Small Craft Advisory until 6 AM EDT early this morning for
ANZ430-431-450>455.
Gale Warning from 6 AM this morning to 6 AM EDT Tuesday for
ANZ430-431-450>455.
&&
Synopsis...Meola
Near Term...Fitzsimmons/Johnson/Robertson
Short Term...Fitzsimmons
Long Term...Meola
Aviation...Fitzsimmons/Johnson/Meola
Marine...Fitzsimmons/Meola
Hydrology...Hazardous weather outlook, Apr 15, 12:14 AM EST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
114 AM EDT Mon Apr 15 2019
NJZ001-007-PAZ054-055-060>062-160515-
Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton-
114 AM EDT Mon Apr 15 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ070-071-
101>106-160515-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
114 AM EDT Mon Apr 15 2019
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey and southeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ431-450>455-160515-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
114 AM EDT Mon Apr 15 2019
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Dense Fog Advisory.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-160515-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
114 AM EDT Mon Apr 15 2019
...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM EDT
TUESDAY...
This Hazardous Weather Outlook is for Delaware Bay Waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Apr 14, 11:03 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1203 AM EDT MON APR 15 2019
PAZ054-055-150430-
Monroe-Carbon-
1203 AM EDT MON APR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
At 1203 AM EDT, a strong thunderstorm was located near Gouldsboro
State Park, or 9 miles northwest of Mount Pocono, moving northeast at
40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Mount Pocono, Tobyhanna, Pocono Pines, Pocono Raceway, Lake Harmony,
Skytop, Mountainhome, Canadensis, Blakeslee, Albrightsville,
Gouldsboro State Park, Arrowhead Lake, Stoddartsville, Paradise
Valley and Cresco.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4117 7515 4096 7573 4113 7568 4112 7565
4123 7554 4125 7513
TIME...MOT...LOC 0403Z 234DEG 35KT 4119 7551
MPSSpecial weather statement, Apr 15, 12:10 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
110 AM EDT MON APR 15 2019
PAZ060-150600-
Berks-
110 AM EDT MON APR 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN BERKS
COUNTY...
At 110 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Wilburton Number One to near Dillsburg.
Movement was east at 40 mph.
Winds up to 50 mph are possible with these storms.
Locations impacted include...
Hamburg, Womelsdorf and Strausstown.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4063 7600 4066 7594 4066 7593 4035 7619
4039 7627 4049 7643
TIME...MOT...LOC 0510Z 272DEG 35KT 4081 7640 4010 7697
MPSSpecial weather statement, Apr 15, 12:58 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
158 AM EDT MON APR 15 2019
PAZ054-055-060>062-150645-
Lehigh-Monroe-Northampton-Berks-Carbon-
158 AM EDT MON APR 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS...NORTHWESTERN
LEHIGH...CARBON...WESTERN MONROE AND WEST CENTRAL NORTHAMPTON
COUNTIES...
At 158 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Nesquehoning to Salunga-Landisville.
Movement was northeast at 35 mph.
Winds up to 50 mph are possible with these storms.
Locations impacted include...
Reading, Lehighton, Mount Pocono, Wyomissing, Palmerton, Kutztown,
Jim Thorpe, Hamburg, Slatington, Fleetwood, Sinking Spring,
Laureldale, Nesquehoning, Womelsdorf, Wernersville, Newmanstown,
Walnutport, Leesport, Shoemakersville and Bernville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 700 AM EDT for eastern and
northeastern Pennsylvania.
LAT...LON 4054 7617 4058 7605 4057 7602 4065 7598
4070 7583 4074 7576 4086 7593 4089 7591
4116 7525 4019 7596 4031 7614 4036 7621
4039 7627
TIME...MOT...LOC 0558Z 243DEG 32KT 4086 7590 4010 7644
MPSSpecial weather statement, Apr 15, 1:28 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
228 AM EDT MON APR 15 2019
PAZ060-101-102-150700-
Western Chester-Eastern Chester-Berks-
228 AM EDT MON APR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS AND CENTRAL
CHESTER COUNTIES...
At 228 AM EDT, a strong thunderstorm was located near Parkesburg, or
9 miles southeast of New Holland, moving northeast at 25 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Phoenixville, Coatesville, Downingtown, Birdsboro, Parkesburg, West
Grove, Honey Brook, Elverson, New Morgan, Cochranville, Pughtown,
Marshallton, Lionville-Marchwood, Glenmoore, Chester Springs,
Lionville, Cedarville, Stowe, Atglen and South Coatesville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
A tornado watch remains in effect until 700 AM EDT for eastern and
southeastern Pennsylvania.
LAT...LON 4004 7593 4011 7594 4014 7588 4018 7594
4033 7582 4025 7569 4024 7570 4024 7568
4012 7548 3980 7582 3993 7599 3995 7600
TIME...MOT...LOC 0628Z 209DEG 23KT 4003 7594
MPSSpecial weather statement, Apr 15, 1:34 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
234 AM EDT MON APR 15 2019
NJZ007-009-PAZ054-055-060>062-101>103-105-150715-
Hunterdon-Warren-Upper Bucks-Lehigh-Monroe-Western Montgomery-Western
Chester-Eastern Chester-Northampton-Berks-Carbon-
234 AM EDT MON APR 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
HUNTERDON...WARREN...EASTERN BERKS...NORTHWESTERN MONTGOMERY...
LEHIGH...SOUTHEASTERN CARBON...NORTHWESTERN BUCKS...CHESTER...
SOUTHWESTERN MONROE AND NORTHAMPTON COUNTIES...
At 234 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Brodheadsville to Strasburg.
Movement was east at 35 mph.
Winds up to 50 mph are possible with these storms.
Locations impacted include...
Allentown, Reading, Easton, West Chester, Bethlehem, Pottstown,
Phoenixville, Forks, Coatesville, Emmaus, Wyomissing, Northampton,
East Stroudsburg, Quakertown, Perkasie, Wilson, Downingtown,
Souderton, Washington and Kennett Square.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
A tornado watch remains in effect until 700 AM EDT for northwestern
New Jersey...and eastern, southeastern and northeastern Pennsylvania.
LAT...LON 4103 7544 4094 7483 3973 7579 3983 7603
3985 7602 3987 7599 3992 7600 3994 7598
3995 7600 4004 7593 4011 7594 4014 7588
4026 7606
TIME...MOT...LOC 0634Z 288DEG 28KT 4096 7541 3999 7618
MPS